MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number XU21DS60NSC940N
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes custom plastic sheath around wire was torn while in use with the patient.Customer is requesting replacements.
 
Additional Manufacturer Narrative
One unit was returned for investigation.Upon physical inspection, it was found that the complained issue could be duplicated.Dhr review was done, no issues related to the original complaint were found.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4) although a specific lot number was not provided, based on information provided by the complainant, it was determined that st004080 or st004368 were possible lots where the returned device originated.The device history report( dhrs) for these lots were reviewed and no non-conformances, discrepancies, or rework that would be considered related to this issue were noted.A product sample was received for evaluation.Visual and functional testing were performed.One device was received by the manufacturing site for investigation.Based on information provided by the complainant, it was confirmed to have been the manufacturing site-assembled part.Immediately upon observing the device, it was apparent that there was a small slit in the shaft between the connector and the neckflange.It was also noted that this same customer previously made a complaint for a similar issue involving a different device.Based on the photos provided for that other complaint, it appears there is a slit present in the same general area of the device.The root cause of the reported issue could not be confirmed as the reported issue could not be determined.No actions were taken to mitigate the reported issue.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12338308
Report Number3012307300-2021-08581
Device Sequence Number15355871
Product Code JOH
UDI-Device Identifier15019517265224
UDI-Public15019517265224
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberXU21DS60NSC940N
Device Catalogue NumberXU21DS60NSC940N
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/15/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer01/10/2022
12/19/2022
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date02/08/2022
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown